56 172

Cited 0 times in

The prevalence of adverse drug reactions to a short course anti-tuberculosis regimen

Other Title
단기 항결핵 화학요법에 의한 약물 이상반응의 유병률
Authors
김, 상훈; 이, 병훈; 이, 기덕; 박, 재석; 김, 윤섭; 지, 영구; 김, 상현; 박, 해심; 민, 경업
Citation
The Korean journal of medicine, 73(5):496-502, 2007
Journal Title
The Korean journal of medicine; 대한내과학회지
ISSN
1738-93642289-0769
Abstract
Background : Anti-tuberculosis drugs used in combination cause adverse drug reactions, but the prevalence of the reactions and risk factors have not been determined. This study aims to identify the prevalence and risk factors of adverse drug reactions (ADR) to the use of first line anti-tuberculosis drugs.



Methods : A total of 435 newly diagnosed patients with tuberculosis (44.1 years+/-19.0 years) were eligible for this study. All patients received daily oral isoniazid (300 or 400 mg), rifampicin (450 or 600 mg) and ethambutol (800 mg) for 6 months, and pyrazinamide (20 mg/kg) for 2 months. Blood tests were performed regularly (before treatment, 2 weeks after treatment, and bimonthly there after). Patients were interviewed 2 months and 6 months after treatment. A serious ADR was defined as any ADR that resulted in the discontinuation of one or more of the drugs.



Results : An ADR was noted in 52.6% of all patients. Gastrointestinal (19.3%), cutaneous (17.7%), hepatic (13.8%), renal (12.6%), and neurological (10.3%) ADRs were frequent and hematological (4.4%), musculoskeletal (3.0%) ADRs were less frequent. A skin ADR was associated with an elevated baseline of liver enzymes (odds ratio, 3.48; 95% CI, 1.2 to 9.9), whereas a hepatic ADR was associated with a history of chronic liver disease (odds ratio, 4.82; 95% CI, 1.7 to 13.2). The prevalence of any serious ADR was 9.7%. Occurrence of any serious ADR was associated with a history of chronic liver disease (odds ratio, 4.29; 95% CI, 1.4 to 13.6).



Conclusion : Anti-tuberculosis drugs given in combination frequently caused a ADR and the findings suggest that a patient receiving anti-tuberculosis treatment should be closely monitored.
Keywords
Anti-tuberculosis treatmentAdverse drug reactionHepatitis
Appears in Collections:
Journal Papers > School of Medicine / Graduate School of Medicine > Allergy
AJOU Authors
박, 해심
Full Text Link
Files in This Item:
496-502.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML

qrcode

해당 아이템을 이메일로 공유하기 원하시면 인증을 거치시기 바랍니다.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse